Alert archive / California / Gale Watches in 2014
Gale Watch 5, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 16, 2014, 3:27 PM PDT. It took effect at Mar 17, 2014, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 3:27 PM PDT (22:27 UTC)
- In effect from
- Mar 17, 2014, 3:00 PM PDT
- Expired
- Mar 17, 2014, 2:21 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
017 WHUS76 KEKA 162227 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 327 PM PDT SUN MAR 16 2014 PZZ470-170630- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-140317T2200Z/ /O.NEW.KEKA.GL.A.0005.140317T2200Z-140319T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 327 PM PDT SUN MAR 16 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... * WINDS...BECOMING N AND INCREASING TO 20 TO 30 KT ON MONDAY. FREQUENT GALE FORCE GUSTS POSSIBLE FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * WAVES...W 14 TO 17 FT AT 17 SECONDS THIS EVENING. AS LONGER PERIOD SEAS BEGIN TO SUBSIDE LATE TONIGHT AND MONDAY...SHORT PERIOD NW TO N SEAS WILL BUILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-170630- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-140317T2200Z/ /O.NEW.KEKA.GL.A.0005.140317T2200Z-140319T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 327 PM PDT SUN MAR 16 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... * WINDS...BECOMING N AND INCREASING TO 20 TO 30 KT ON MONDAY. FREQUENT GUSTS TO GALE FORCE ARE POSSIBLE FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * WAVES...W 14 TO 17 FT AT 17 SECONDS THIS EVENING. AS LONGER PERIOD SEAS BEGIN TO SUBSIDE LATE TONIGHT AND MONDAY...SHORT PERIOD NW TO N SEAS WILL BUILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-170630- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-140319T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 327 PM PDT SUN MAR 16 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM TUESDAY... * WINDS...BECOMING N AND INCREASING TO 20 TO 30 KT ON MONDAY. GUSTS TO 30 KT POSSIBLE MONDAY AND MONDAY NIGHT. * WAVES...W 14 TO 16 FT AT 17 SECONDS THIS EVENING. AS LONGER PERIOD SEAS BEGIN TO SUBSIDE LATE TONIGHT AND MONDAY...SHORT PERIOD NW TO N SEAS WILL BUILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
700 WHUS76 KEKA 170355 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 855 PM PDT SUN MAR 16 2014 PZZ470-171200- /O.CON.KEKA.SC.Y.0024.000000T0000Z-140317T2200Z/ /O.CON.KEKA.GL.A.0005.140317T2200Z-140319T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 855 PM PDT SUN MAR 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...BECOMING N AND INCREASING TO 20 TO 30 KT ON MONDAY. FREQUENT GALE FORCE GUSTS POSSIBLE FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * WAVES...W 12 TO 15 FT AT 17 SECONDS THIS EVENING. AS LONGER PERIOD SEAS BEGIN TO SUBSIDE LATE TONIGHT AND MONDAY...SHORT PERIOD NW TO N SEAS WILL BUILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-171200- /O.CON.KEKA.SC.Y.0024.000000T0000Z-140317T2200Z/ /O.CON.KEKA.GL.A.0005.140317T2200Z-140319T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 855 PM PDT SUN MAR 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...BECOMING N AND INCREASING TO 20 TO 30 KT ON MONDAY. FREQUENT GUSTS TO GALE FORCE ARE POSSIBLE FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * WAVES...W 12 TO 15 FT AT 17 SECONDS THIS EVENING. AS LONGER PERIOD SEAS BEGIN TO SUBSIDE LATE TONIGHT AND MONDAY...SHORT PERIOD NW TO N SEAS WILL BUILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-171200- /O.CON.KEKA.SC.Y.0024.000000T0000Z-140319T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 855 PM PDT SUN MAR 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY. * WINDS...BECOMING N AND INCREASING TO 20 TO 30 KT ON MONDAY. GUSTS TO 30 KT POSSIBLE MONDAY AND MONDAY NIGHT. * WAVES...W 12 TO 15 FT AT 17 SECONDS THIS EVENING. AS LONGER PERIOD SEAS BEGIN TO SUBSIDE LATE TONIGHT AND MONDAY...SHORT PERIOD NW TO N SEAS WILL BUILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
716 WHUS76 KEKA 170921 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 221 AM PDT MON MAR 17 2014 PZZ470-171730- /O.CON.KEKA.SC.Y.0024.000000T0000Z-140317T2200Z/ /O.UPG.KEKA.GL.A.0005.140317T2200Z-140319T0400Z/ /O.NEW.KEKA.GL.W.0006.140317T2200Z-140319T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 221 AM PDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS...N INCREASING TO 20 TO 30 KT TODAY. FREQUENT GALE FORCE GUSTS THIS AFTERNOON THROUGH TUESDAY EVENING. * WAVES...BUILDING SHORT PERIOD NW TO N WAVES WILL MIX WITH A CONTINUING WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-171730- /O.CON.KEKA.SC.Y.0024.000000T0000Z-140317T2200Z/ /O.UPG.KEKA.GL.A.0005.140317T2200Z-140319T0400Z/ /O.NEW.KEKA.GL.W.0006.140317T2200Z-140319T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 221 AM PDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS...N INCREASING TO 20 TO 30 KT TODAY. FREQUENT GUSTS TO GALE FORCE THIS AFTERNOON THROUGH TUESDAY EVENING. * WAVES...BUILDING SHORT PERIOD NW TO N WAVES WILL MIX WITH A CONTINUING WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-171730- /O.CON.KEKA.SC.Y.0024.000000T0000Z-140319T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 221 AM PDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY. * WINDS...N INCREASING TO 20 TO 30 KT TODAY. GUSTS TO 30 KT POSSIBLE TODAY AND TONIGHT. * WAVES...BUILDING SHORT PERIOD NW TO N WAVES WILL MIX WITH A CONTINUING WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 16, 10:52 AM PDT, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 16, 10:52 AM PDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1052 AM PDT SUN MAR 16 2014
.SYNOPSIS...HIGH PRESSURE WILL RESULT IN WARM AND DRY WEATHER
TODAY...ALTHOUGH COASTAL CLOUDS ARE EXPECTED. RAIN CHANCES WILL
RETURN TONIGHT AS A COLD FRONT QUICKLY MOVES ACROSS NORTHWEST
CALIFORNIA. HIGH PRESSURE AND OFFSHORE FLOW WILL RETURN EARLY IN
THE COMING WEEK.
&&
.UPDATE...BASED ON UPSTREAM BUOY DATA...HAVE BUMPED UP SEA HEIGHTS
IN THE N WATERS. AS A RESULT...HAVE EDGED INTO HIGH SURF ADVISORY
CRITERIA FOR THE REDWOOD COAST ZONE. CFW HAS BEEN ISSUED AND HWO...
WX STORY...AND ZFP HAVE BEEN UPDATED. GREATEST THREAT OF HIGH SURF
WILL BE DURING THE LATE AFTERNOON AND EARLY EVENING FROM TRINIDAD
N. /SEC
&&
.PREV DISCUSSION......ISSUED AT 417 AM PDT...
DISCUSSION...HIGH PRESSURE WILL CONTINUE TO BRING WARM SUNNY
WEATHER TO MUCH OF THE AREA AGAIN TODAY. ALONG THE COAST AND IN
THE INLAND VALLEYS THERE IS SOME FOG THIS MORNING...ALTHOUGH IT
HAS LIFTED A BIT COMPARED TO YESTERDAY IN MOST AREAS. THE FOG WILL
LIKELY PULL BACK TO NEAR THE COAST FOR THE MIDDLE OF THE DAY. AN
APPROACHING UPPER LEVEL TROUGH IS KEEP THE FLOW STRONGLY ONSHORE
SO THE IMMEDIATE COAST MAY FAIL TO CLEAR OUT. SOUTH TO SOUTHWEST
WINDS WILL START TO PICK UP LATE IN THE DAY. MODELS ARE INDICATING
THESE WILL BE MAINLY SOUTHWEST. THIS WILL KEEP TEMPERATURES ALONG
THE COAST IN THE MID 50S.
EARLY THIS EVENING THE UPPER LEVEL TROUGH AND ASSOCIATED FRONTAL
BOUNDARY STARTS TO MOVE ONSHORE BRINGING LIGHT RAIN TO THE
CRESCENT CITY AREA. THIS WILL SPREAD SOUTH THROUGH THE EVENING
HOURS AND OVERNIGHT. THE RAINFALL AMOUNTS ARE EXPECTED TO RANGE
FROM A TENTH TO QUARTER INCH WITH LOCAL AMOUNTS UP TO A HALF INCH
IN HUMBOLDT AND DEL NORTE COUNTIES. MENDOCINO AND TRINITY COUNTIES
WILL LIKELY ONLY SEE A TRACE TO A FEW HUNDREDTHS AS THE FRONTAL
BOUNDARY FALLS APART AS IT MOVES INLAND. SNOW LEVELS WILL
INITIALLY BE AROUND 6000 FEET FALLING TO AROUND 4000 FEET. SOME OF
THE PRECIP WILL LIKELY FALL IN THE COLDER AIR SO HAVE MENTIONED
SNOW LEVELS AS LOW AS 4000 FEET AND SNOWFALL AMOUNTS OF 1 TO 4
INCHES. RAIN AND SNOW AMOUNTS COULD BE A BIT HIGHER THAN
FORECAST...THIS SYSTEM IS FAIRLY DYNAMIC AND HAS A STRONG JET
STREAK. A CORE OF 115 KT MOVES OVER THE AREA AROUND MIDNIGHT.
MONDAY AFTERNOON AS HIGH PRESSURE MOVES IN OVER THE AREA WINDS
ARE EXPECTED TO INCREASE. THE NAM IS SHOWING WIDESPREAD 20KT
NORTHERLY WINDS IN THE BOUNDARY LAYER. THESE WINDS WILL INCREASE
OVERNIGHT IN MOST AREAS AND BECOME MORE NORTHEASTERLY. THIS WILL
KEEP SKIES CLEAR AT THE COAST. THE AIR MASS COOLS SIGNIFICANTLY
BEHIND THE FRONT AND ANY AREAS THAT ARE ABLE TO DECOUPLE WILL
LIKELY SEE FREEZING TEMPERATURES OR COLDER. THE RAW MOS SHOWS
TEMPERATURES NEAR FREEZING IN MANY AREAS. WENT CLOSER TO THE BIAS
CORRECTED MOS WHICH KEEPS TEMPERATURES IN THE MID TO UPPER 30S
WITH THE THINKING THAT MOST AREAS WILL STRUGGLE TO DECOUPLE. THE
WINDS WILL NEED TO BE CLOSELY MONITORED.
TUESDAY IT WILL REMAIN FAIRLY WINDY...ESPECIALLY ALONG THE COAST
WITH HIGH PRESSURE IN PLACE. FLOW REMAINS OFFSHORE SO WIDESPREAD
SUNNY SKIES ARE EXPECTED. TEMPERATURES INLAND WILL BE IN THE LOW
70S WITH LOW 60S AT THE COAST. TUESDAY NIGHT INTO WEDNESDAY
MORNING THERE IS AGAIN THE POSSIBILITY OF FROST AGAIN.
TEMPERATURES ALOFT REMAIN FAIRLY COOL AND WINDS WILL GENERALLY BE
LIGHTER THAN ON TUESDAY MORNING. LOW LEVEL MOISTURE WILL NEED TO
BE WATCHED...BUT IT SEEMS LIKELY THAT INTERIOR AREAS WILL SEE
TEMPERATURES IN THE LOW TO MID 30S.
WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING MODELS ARE
INDICATING A SYSTEM MOVING BY TO THE NORTH OF THE AREA. THE MAIN
IMPACT AT THIS POINT LOOKS TO A FEW MID A HIGH LEVEL CLOUDS IN THE
NORTH AND ENOUGH OF A SHIFT IN THE WIND PATTERN TO BRING STRATUS
TO THE COAST. BACKED OFF ON POPS A BIT...BUT LEFT A SLIGHT CHANCE
IN THE NORTH. MODELS ARE TRENDING THE SYSTEM FARTHER NORTH SO IT
MAY END UP COMPLETELY DRY.
THURSDAY NIGHT THROUGH SUNDAY MODELS ARE SHOWING MAINLY DRY
CONDITIONS. HEIGHTS ARE NOT PARTICULARLY HIGH AND THE FLOW REMAINS
OUT OF THE NORTHWEST SO CONFIDENCE IS NOT PARTICULARLY HIGH THAT
WE WILL REMAIN COMPLETELY DRY. THE NAEFS ENSEMBLES ARE SHOWING
MAINLY DRY CONDITIONS UNTIL THE WEEKEND WHEN A FEW OF THE
ENSEMBLES SHOW A FEW HUNDREDTHS OF AN INCH OF RAIN. MKK
AVIATION...9Z SATELLITE IMAGERY SHOWS LOW CLOUDS ALONG THE
COAST, CAUSING LIFR/IFR. EXPECT THESE CONDITIONS TO CONTINUE THIS
MORNING AND TO IMPROVE TO VFR BY THIS AFTERNOON AS THE CLOUDS BURN
OFF. INLAND, VFR SHOULD PREVAIL.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY UNTIL 11 PM PDT THIS EVENING CAZ001.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 PM TUE PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Mar 16, 9:33 AM PDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 933 AM PDT SUN MAR 16 2014 CAZ001-171415- REDWOOD COAST- 933 AM PDT SUN MAR 16 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH SURF ADVISORY IS IN EFFECT THROUGH 11 PM. HIGH SURF IS EXPECTED TODAY AND TONIGHT AS A WESTERLY SWELL BUILDS INTO THE COASTAL WATERS. BREAKERS WILL PEAK BETWEEN 20 AND 24 FEET. BEACHGOERS ARE REMINDED TO REMAIN FAR BACK FROM THE SURF AND AVOID DANGEROUS LOCATIONS SUCH AS ROCKS...JETTIES...AND CLIFF EDGES WHILE THESE LARGE WAVES ARE PRESENT. NEVER TURN YOUR BACK ON THE OCEAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-171415- MENDOCINO COAST- 933 AM PDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. LARGE SURF IS EXPECTED TODAY AND TONIGHT AS A WESTERLY SWELL BUILDS INTO THE COASTAL WATERS. BREAKERS WILL PEAK BETWEEN 18 AND 21 FEET. BEACHGOERS ARE REMINDED TO REMAIN FAR BACK FROM THE SURF AND AVOID DANGEROUS LOCATIONS SUCH AS ROCKS...JETTIES...AND CLIFF EDGES WHILE THESE LARGE WAVES ARE PRESENT. NEVER TURN YOUR BACK ON THE OCEAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-171415- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 933 AM PDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FRONTAL SYSTEM WILL MOVE THROUGH TONIGHT. SNOW LEVELS WILL INITIALLY BE AROUND 6000 FEET FALLING TO 4000 FEET AFTER MIDNIGHT. SNOWFALL AMOUNTS OF 1 TO 4 INCHES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-171415- MENDOCINO INTERIOR- 933 AM PDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 9:12 AM PDT | High Surf Advisory | EKA | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.